Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 223, NWS Philadelphia/Mount Holly

July 17, 2019Sussex County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 17, 2019, 1:57 PM EDT for Sussex County, Warren County, New Jersey. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2019, 1:57 PM EDT (17:57 UTC)
Expired
Jul 17, 2019, 2:29 PM EDT
In force
32 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Sussex County, NJ, Warren County, NJ

The radar

The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 2:11 PM EDTHAIL 0.252 Nnw Five Points, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1986 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

633 
WUUS51 KPHI 171757
SVRPHI
NJC037-041-171900-
/O.NEW.KPHI.SV.W.0223.190717T1757Z-190717T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
157 PM EDT Wed Jul 17 2019

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Central Sussex County in northwestern New Jersey...
  North central Warren County in northwestern New Jersey...

* Until 300 PM EDT.

* At 157 PM EDT, a severe thunderstorm was located over
  Flatbrookville, or 11 miles west of Newton, moving east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  Newton, Franklin, Ogdensburg, Sussex, Branchville, Flatbrookville,
  Five Points, Pellettown, Crandon Lakes and Millbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4104 7456 4106 7502 4109 7497 4110 7497
      4109 7499 4110 7499 4116 7490 4123 7486
      4128 7463
TIME...MOT...LOC 1757Z 260DEG 14KT 4111 7497 

HAIL...0.75IN
WIND...60MPH
 
$$

SFJ
2 follow-up statements
263 
WWUS51 KPHI 171815
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
215 PM EDT Wed Jul 17 2019

NJC041-171825-
/O.CAN.KPHI.SV.W.0223.000000T0000Z-190717T1900Z/
Warren NJ-
215 PM EDT Wed Jul 17 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WARREN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
northwestern New Jersey.

LAT...LON 4104 7456 4106 7492 4110 7497 4110 7499
      4116 7490 4123 7486 4128 7463
TIME...MOT...LOC 1815Z 260DEG 14KT 4112 7488 

$$

NJC037-171900-
/O.CON.KPHI.SV.W.0223.000000T0000Z-190717T1900Z/
Sussex NJ-
215 PM EDT Wed Jul 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL SUSSEX COUNTY...

At 215 PM EDT, a severe thunderstorm was located over Crandon Lakes,
or 8 miles northwest of Newton, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Newton, Franklin, Ogdensburg, Sussex, Branchville, Flatbrookville,
Five Points, Pellettown and Crandon Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4104 7456 4106 7492 4110 7497 4110 7499
      4116 7490 4123 7486 4128 7463
TIME...MOT...LOC 1815Z 260DEG 14KT 4112 7488 

HAIL...0.75IN
WIND...60MPH
 
$$

SFJ
387 
WWUS51 KPHI 171829
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
229 PM EDT Wed Jul 17 2019

NJC037-171839-
/O.CAN.KPHI.SV.W.0223.000000T0000Z-190717T1900Z/
Sussex NJ-
229 PM EDT Wed Jul 17 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUSSEX COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
northwestern New Jersey.

LAT...LON 4104 7456 4106 7492 4110 7497 4110 7499
      4116 7490 4123 7486 4128 7463
TIME...MOT...LOC 1824Z 260DEG 14KT 4113 7481 

$$

SFJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:16 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 17, 10:16 AM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1016 AM EDT Wed Jul 17 2019

.SYNOPSIS...
The remnants of former tropical cyclone Barry will cross the
area later today into Thursday. High pressure will then
generally prevail into the weekend although a weak cold front
associated with a low in Canada may cross the area Sunday. A
more significant cold front will pass through the area early
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
We have expanded the Flash Flood Watch to include Carbon and
Monroe, Pennsylvania.

Following coordination with neighboring offices. We added a tier
of counties NW to the Heat advisory for today. Cape May county
NJ was also added.

There are several issues on tap for today. Behind a departing
warm front this morning, and then SW flow ushers an increasingly
hot and humid airmass into the Northeast and Mid-Atlantic. High
temperatures will soar into the low to mid 90s with the highest
temperatures along the I-95 corridor and into southeast New
Jersey and Delmarva. Surface dewpoints climb well into the low
to mid 70s, and even into the upper 70s in parts of the eastern
shore of Maryland due to flow off the Chesapeake Bay. Some
mixing is possible in the afternoon, but dewpoints would only
drop by a few degrees or so, and this really will not have much
of an effect on the heat index.

Max heat index values will approach 100 degrees across the
southern Poconos and Sussex County NJ. Elsewhere...max heat
index values up to 105 are possible. The max heat index across
parts of Delmarva could be as high as 110.

The other concern for today is that with the high heat and
humidity, surface-based CAPE values will range from 1000-2000
J/kg, but could be higher in some spots. PWATs will be well in
excess of 2-2.5 inches, and with the approach of the remnants of
Barry later today, this sets the stage for afternoon showers
and thunderstorms. There is not much 0-6 km Bulk Shear,
generally upwards of 20 kt, but with abundant moisture in place,
the primary threat will be heavy rain/flash flooding, but
cannot rule out severe storms with damaging wind gusts.

Though convection begins in the afternoon, the most likely
threat for flash flooding and severe weather will be in the
evening, after 6 pm.

&&

.SHORT TERM /THURSDAY/...
As has been the case in the last several months, the lowest
Flash Flood Guidance values are across much of New Jersey and
southeast Pennsylvania, generally 1.5-2 inches in 1 hour, and as
high as 3 inches in 3 hours, and as high as 4 inches in 6
hours. Based on latest model QPF fields from the HRRR, NAM NEST,
Hi-res ARW and Hi-res NMM, think there will be spots that pick
up 3+ inches of QPF from late afternoon through this evening.
Even the HREF Ensemble max QPF showing pockets of 3-5 inches of
rain.

Will go ahead and issue a Flash Flood Watch starting in the
afternoon, but running through 1 am.

There is little consistency among the models as to where the
heaviest precip will fall, but think focus will be along the
I-95 corridor and areas west. For Delmarva and southeast New
Jersey, FFG values are quite a bit higher. Cannot rule out
flooding and flash flooding, but will hold off on the Watch for
those areas.

Warm and muggy tonight with lows in the 70s and dewpoints not
much lower than the ambient air temperature. With the moisture
from the rainfall, can expect fog and low stratus to develop in
the wake of the showers and thunderstorms.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Synoptic Overview: The long term period begins with both the
mid-lvl and lower lvl circulations associated with Barry's
remnants having just crossed the area. An expansive H5 ridge
will then set up over the southern-tier of the US on Friday. The
ridge will remain in place until Sunday at which point a
shortwave trough digging from Canada will act to split it. The
western half of the ridge will retrograde into the southwestern
US while the eastern half is pushed offshore into the Atlantic.
A fairly healthy (by July standards) cold front associated with
the shortwave's surface reflection will cross the area Monday
into Tuesday.

The main story of the extended continues to be the potential
for excessive heat Friday through Sunday. Fortunately it appears
that beginning early next week the overall synoptic pattern
will become characterized by longwave troughing over the eastern
US. This pattern would favor a more mild end of July.

Dailies:

Thursday... Although deep-layer moisture and dynamic lift will
decrease on Thursday as Barry's remnants begin to pull away,
sufficient lingering moisture and instability should be
sufficient for continued showers and thunderstorms. Think the
overall flash flood and severe threats will be lower during the
day on Thursday given the lower moisture/instability parameters
and modest height rises behind the departing shortwave. Thursday
will also be a bit cooler than any of the days surrounding it
due to considerable cloud cover/precipitation, and generally
think highs will struggle to reach 90. That being said heat
indices could still very well top out near 100 in portions of
the urban corridor as dewpoints remain elevated with somewhat
inhibited mixing due to the aforementioned cloud cover.

Friday/Saturday... Friday will be hot and Saturday will be very
hot as the ridge builds to our SW. Heat indices will generally
be in the 100-105 degree range on Friday, while on Saturday
105-110 readings will be common (with locally higher values even
possible). The only real uncertainty is how efficiently
dewpoints can mix down in the afternoons, but regardless
dangerous heat seems like a certainty. Additionally lows in the
upper 70s to low 80s Saturday and Sunday mornings will not help
with any recovery. Kept PoPs below mentionable both Friday and
Saturday although can't totally rule out some weakly-forced
diurnal storms (e.g. sea breeze or terrain related).

Sunday... A weak cold front may sneak by the area early Sunday
which will result in temperatures slightly cooler than Saturday,
but still very warm i.e. heat indices topping out in the
100-105 range. As the ridge flattens and shortwave energy
approaches from the west the chance of showers and thunderstorms
also increases.

Monday/Tuesday... The main cold front looks to cross the area
in this time frame and will likely be accompanied by some
precipitation given its dynamic support (an amplifying trough
and southward sagging upper jet). Temperatures Monday are a bit
uncertain and will depend largely on frontal/precipitation
timing, however generally think they will top out below any heat
advisory criteria. By Tuesday generally expect high
temperatures in the 80s and dewpoints dropping down into the 60s
with this more mild airmass likely sticking around a bit.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Mainly VFR. SHRA/TSRA possible this afternoon, first at
KRDG/KABE, then south towards KTTN/KPNE/KPHL. MVFR or lower
conditions in SHRA/TSRA, and TSRA will be capable of torrential
rain and strong wind gusts. Winds otherwise SW 5-109 kt, except
at KACY/KMIV/KILG, where afternoon sea breezes could turn winds
to more of a southerly direction.

Tonight...MVFR or lower in SHRA/TSRA through around 06Z, then
MVFR or lower in fog/stratus. SW winds 5-10 kt, becoming
LGT/VRB.

OUTLOOK...

Thursday...Frequent showers and a chance of thunderstorms will
bring a chance of lower CIGS/VSBYS at times. Possibly some
patchy fog Thursday night. Winds generally 5 kts or less.

Friday through Sunday...Mostly VFR with winds generally
southwesterly/westerly 5-10 kts. Some showers and thunderstorms
possible on Sunday.

&&

.MARINE...
Sub-SCA conditions on tap for today and tonight with seas
generally around 2-3 feet and SW winds 10-15 kts gusting to 20
kts or less.

This afternoon and tonight, showers and thunderstorms will move
into the waters and could produce locally strong winds, higher
seas, and reduced visibilities.

OUTLOOK...

Sub-SCA conditions are expected through Sunday winds favoring a
southerly/southwesterly direction 10-15 kts and seas generally
3 feet or less. Thunderstorms Thursday may produce locally
higher winds and seas.

Rip Currents...

There is a high risk for the development of dangerous rip
currents at the New Jersey beaches this afternoon and a moderate
risk for the development of dangerous rip currents at Delaware
beaches today.

Southwest winds become south this afternoon at 15-20 kt with
long period swells. Additionally, low tide will occur during mid
to late afternoon. Given these factors plus the proximity to
the full moon, feel the risk will be higher in New Jersey where
shoreline orientation is more favorable.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ060>062-101-
     103-105.
     Flash Flood Watch from 2 PM EDT this afternoon through late
     tonight for PAZ054-055-060>062-070-071-101>106.
     Excessive Heat Warning until 10 PM EDT Sunday for PAZ070-071-
     102-104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ007>010-012-
     013-016-020>023-027.
     Flash Flood Watch from 2 PM EDT this afternoon through late
     tonight for NJZ001-007>010-012-013-015>019.
     High Rip Current Risk until 10 PM EDT this evening for NJZ014-
     024>026.
     Excessive Heat Warning until 10 PM EDT Sunday for NJZ015-
     017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ002-003.
     Flash Flood Watch from 2 PM EDT this afternoon through late
     tonight for DEZ001.
     Excessive Heat Warning until 10 PM EDT Sunday for DEZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
     019-020.
     Flash Flood Watch from 2 PM EDT this afternoon through late
     tonight for MDZ008.
MARINE...None.

&&

Synopsis...Carr
Near Term...MPS/O'Hara
Short Term...MPS
Long Term...Carr
Aviation...Carr/MPS
Marine...Carr/MPS
Hazardous weather outlook, Jul 17, 10:20 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1020 AM EDT Wed Jul 17 2019

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-181430-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
1020 AM EDT Wed Jul 17 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-NJZ007>010-012-013-016-PAZ060>062-101-103-105-181430-
Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Salem-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
1020 AM EDT Wed Jul 17 2019

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for northeast Maryland, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive heat is possible through Sunday. Heat index values near or
above 100 degrees will be possible  Thursday, potentially reaching
as high as 110 degrees on Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-181430-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-
1020 AM EDT Wed Jul 17 2019

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heavy rain and flooding are possible tonight into Thursday as the
remnant low of Barry passes through the region.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive heat is possible through Sunday. Heat index values near or
above 100 degrees will be possible Thursday, potentially reaching as
high as 110 degrees on Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ001-PAZ054-055-181430-
Sussex-Carbon-Monroe-
1020 AM EDT Wed Jul 17 2019

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive heat is possible late this week. Heat index values 100 to
110 are possible Friday and Saturday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ014-024>026-181430-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
1020 AM EDT Wed Jul 17 2019

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Heavy rain is possible tonight into Thursday as the remnant low of
Barry passes through the region. Flooding is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive heat is possible late this week. Heat index values
approaching 105 degrees are possible Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-181430-
Delaware Beaches-
1020 AM EDT Wed Jul 17 2019

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Today and tonight.

There is a moderate risk for the formation of dangerous rip currents
on Wednesday.

Heavy rain is possible tonight into Thursday as the remnant low of
Barry passes through the region. Flooding is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive heat is possible late this week. Heat index values
approaching 105 degrees are possible Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-181430-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1020 AM EDT Wed Jul 17 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 17, 1:26 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
126 PM EDT Wed Jul 17 2019

NJZ001-007-PAZ055-171800-
Sussex-Warren-Monroe-
126 PM EDT Wed Jul 17 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX...NORTH
CENTRAL WARREN AND NORTHEASTERN MONROE COUNTIES...

At 126 PM EDT, a strong thunderstorm was located near Alpine
Mountain, or 10 miles east of Mount Pocono, moving east at 25 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Newton, East Stroudsburg, Flatbrookville, Henryville, Werry Lake,
Analomink, Millbrook, Alpine Mountain, Five Points, Crandon Lakes,
Echo Lake, Mountainhome, Arlington Heights, Shawnee, Marshalls Creek
and Hidden Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4103 7474 4100 7523 4117 7528 4121 7514
      4115 7515 4114 7509 4108 7503 4116 7490
      4121 7486 4124 7486 4129 7482
TIME...MOT...LOC 1726Z 258DEG 24KT 4110 7517

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:50 AM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean17 hr
Jul 17, 3:54 AM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more19 hr
Jul 17, 1:50 PM EDTAreal Flood AdvisoryPHISussex, Warren80 min
Jul 17, 2:21 PM EDTSpecial Weather StatementPHIWarren24 min
Jul 17, 2:28 PM EDTSpecial Weather StatementPHISussex32 min
Jul 17, 2:44 PM EDTSpecial Weather StatementPHISussex31 min
Jul 17, 3:14 PM EDTExcessive Heat WatchPHIAtlantic, Burlington, Cape May, Cumberland, Hunterdon, Middlesex and 7 more24 hr
Jul 17, 6:22 PM EDTSpecial Weather StatementPHISussex38 min
Jul 17, 6:39 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren51 min
Jul 17, 7:15 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem45 min
Jul 17, 7:16 PM EDTSpecial Marine WarningPHI59 min
Jul 17, 7:27 PM EDTSpecial Weather StatementPHIHunterdon, Morris48 min
Jul 17, 7:44 PM EDTFlash Flood WarningPHIHunterdon, Morris, Somerset3 hr
Jul 17, 7:44 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Gloucester, Salem46 min
Jul 17, 7:56 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester64 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.